Functiones et Approximatio Commentarii Mathematici

Stability of isometries in $p$-Banach spaces

Jacek Tabor, Józef Tabor, and Marek Żołdak

Full-text: Open access

Abstract

It is known that the isometry equation is stable in Banach spaces. In this paper we investigate stability of isometries in real $p$-Banach spaces, that is Fréchet spaces with $p$-homogenous norms, where $p \in (0,1]$. Let $X,Y$ be $p$-Banach spaces and let $f:X \to Y$ be an {\it $\varepsilon$-isometry}, that is a function such that $|||f(x)-f(y)||-||x-y|| |\leq \varepsilon$ for all $x,y \in X$. We show that if $f$ is a surjective then there exists an affine surjective isometry $U: X \to Y$ and a constant $C_p$ such that $$||f(x)-U(x)||\leq C_p (\varepsilon+\varepsilon^p ||x||^{(1-p)}) for x \in X.$$ We also show that in general the above estimation cannot be improved.

Article information

Source
Funct. Approx. Comment. Math. Volume 38, Number 1 (2008), 109-119.

Dates
First available in Project Euclid: 18 December 2008

Permanent link to this document
https://projecteuclid.org/euclid.facm/1229624655

Digital Object Identifier
doi:10.7169/facm/1229624655

Mathematical Reviews number (MathSciNet)
MR2433792

Zentralblatt MATH identifier
1186.46006

Subjects
Primary: 46A13: Spaces defined by inductive or projective limits (LB, LF, etc.) [See also 46M40]
Secondary: 39B82: Stability, separation, extension, and related topics [See also 46A22]

Keywords
$p$-homogeneous Fréchet space approximate isometry Hyers-Ulam stability

Citation

Tabor, Jacek; Tabor, Józef; Żołdak, Marek. Stability of isometries in $p$-Banach spaces. Funct. Approx. Comment. Math. 38 (2008), no. 1, 109--119. doi:10.7169/facm/1229624655. https://projecteuclid.org/euclid.facm/1229624655


Export citation

References

  • A. Bayoumi, Foundations of Complex Analysis in Non Locally Convex Spaces: Function Theory without Convexity Condition, North-Holland Mathematics Studies 2003.
  • Y. Benyamini, J. Lindenstrauss, Geometric Nonlinear Functional Analysis I, Amer. Math. Soc. Colloquium Publications, Vol. 48, Amer. Math. Soc., Providence, RI, 2000.
  • J. Gevirtz, Stability of isometries on Banach spaces, Proc. Amer. Math. Soc. 89 (1983), 633--636.
  • D. H. Hyers, S. M. Ulam, On approximate isometries, Bull. Amer. Math. Soc. 51 (1945), 288--292.
  • M. Omladič, P. Šemrl, On nonlinear perturbations of isometries, Math. Ann. 303 (1995), 617--628.
  • S. Rolewicz, Metric Linear Spaces, Polish Scientific Publishers (PWN), Warszawa 1985, 2nd edition.
  • P. Šemrl, Hyers-Ulam stability of isometries on Banach spaces, Aequationes Math. 58 (1999), 157--162.
  • P. Šemrl and J. Väisälä, Nonsurjective nearisometries of Banach spaces, J. Funct. Anal. 198 (2003), 268--278.
  • S. M. Ulam, A Collection of Mathematical Problems, Interscience Publ., New York, 1960.
  • I. Vestfrid, Almost surjective $\epsilon$-isometries of Banach spaces, Colloquium Mathematicum 100 (2004), 17--22.